E-ISSN 2636-834X
 

Case Report 


Mania after corticosteroid withdrawal in Behçet’s Disease: a case report

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas.

Abstract
Corticosteroids are used to treat both acute and chronic conditions. However, changes in steroid balance may lead to psychiatric disorders. While corticosteroid-induced psychiatric symptoms have often occurred during corticosteroid treatment, similar symptoms can emerge, although this is rare, following corticosteroid discontinuation. We report the case of a 24-year-old patient with Behçet’s Disease who developed a manic episode after the rapid discontinuation of corticosteroid used for the treatment of uveitis. This patient was successfully treated with lithium and olanzapine. The report demonstrates the importance of being aware of the possibility of mood disorders, including mania, after corticosteroid withdrawal in case of Behçet’s Disease.

Key words: mania, corticosteroid withdrawal, Behçet’s Disease


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Kadir Demirci
Articles by Ayse Rumeysa Yaman
Articles by Abdullah Akpinar
Articles by Arif Demirdas
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. PBS. 2015; 5(4): 182-4. doi:10.5455/jmood.20141110123157


Web Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. https://www.pbsciences.org/?mno=169776 [Access: December 15, 2023]. doi:10.5455/jmood.20141110123157


AMA (American Medical Association) Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. PBS. 2015; 5(4): 182-4. doi:10.5455/jmood.20141110123157



Vancouver/ICMJE Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. PBS. (2015), [cited December 15, 2023]; 5(4): 182-4. doi:10.5455/jmood.20141110123157



Harvard Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas (2015) Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. PBS, 5 (4), 182-4. doi:10.5455/jmood.20141110123157



Turabian Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. 2015. Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. Psychiatry and Behavioral Sciences, 5 (4), 182-4. doi:10.5455/jmood.20141110123157



Chicago Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. "Mania after corticosteroid withdrawal in Behçet’s Disease: a case report." Psychiatry and Behavioral Sciences 5 (2015), 182-4. doi:10.5455/jmood.20141110123157



MLA (The Modern Language Association) Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas. "Mania after corticosteroid withdrawal in Behçet’s Disease: a case report." Psychiatry and Behavioral Sciences 5.4 (2015), 182-4. Print. doi:10.5455/jmood.20141110123157



APA (American Psychological Association) Style

Kadir Demirci, Ayse Rumeysa Yaman, Abdullah Akpinar, Arif Demirdas (2015) Mania after corticosteroid withdrawal in Behçet’s Disease: a case report. Psychiatry and Behavioral Sciences, 5 (4), 182-4. doi:10.5455/jmood.20141110123157